MAUDE Adverse Event Report: DEPUY SPINE INC BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SPINE INC BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 187301205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during the implantation of a 5mm large bengal cervical spacer a flat tamp was turned on the edge and impacted with a mallet shattering the implant.The surgeon was attempting to position the implant flush with the vertebral body.It is unknown if there was a surgical delay.Procedure was successfully completed.Concomitant device: unknown impaction instruments (part: unknown, lot: unknown, quantity: unknown).This report is for one bengal implant lrg 5mm 7 deg.This is report 1 of 1 for (b)(4).

Brand Name
BENGAL IMPLANT LRG 5MM 7 DEG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9566104
Report Number1526439-2020-00302
Device Sequence Number2866047
Product Code MQP
UDI-Device Identifier10705034137094
UDI-Public(01)10705034137094
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K031635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187301205
Device Catalogue Number187301205
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/08/2020
Patient Sequence Number1